Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 173, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 25, 2021, 5:59 AM CDT for Harrison County, Mississippi. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 5:59 AM CDT (10:59 UTC)
- Expired
- Jun 26, 2021, 7:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 17.13 ft at Jun 24, 2021, 6:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
188 WGUS44 KLIX 251059 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 559 AM CDT Fri Jun 25 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Lyman...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued later this morning. && MSC047-260500- /O.NEW.KLIX.FL.W.0173.210625T1059Z-210626T1200Z/ /LYMM6.1.ER.000000T0000Z.210625T1800Z.210626T0600Z.NO/ 559 AM CDT Fri Jun 25 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Biloxi River Near Lyman. * From early this morning to tomorrow morning. * At 5:45 AM CDT Friday the stage was 12.5 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 12.8 feet this afternoon. It will then fall below flood stage just after midnight tonight. * Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ BW
2 follow-up statements
413 WGUS84 KLIX 251353 FLSLIX Flood Statement National Weather Service New Orleans LA 853 AM CDT Fri Jun 25 2021 ...The Flood Warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-260800- /O.CON.KLIX.FL.W.0173.000000T0000Z-210626T1200Z/ /LYMM6.1.ER.000000T0000Z.210625T1800Z.210626T0600Z.NO/ 853 AM CDT Fri Jun 25 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Biloxi River Near Lyman. * Until tomorrow morning. * At 8:45 AM CDT Friday the stage was 12.6 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 12.8 feet this afternoon. It will then fall below flood stage just after midnight tonight. * Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ DM
099 WGUS84 KLIX 260035 FLSLIX Flood Statement National Weather Service New Orleans LA 735 PM CDT Fri Jun 25 2021 ...The Flood Warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-260715- /O.EXT.KLIX.FL.W.0173.000000T0000Z-210626T0703Z/ /LYMM6.1.ER.000000T0000Z.210625T1745Z.210626T0103Z.NO/ 735 PM CDT Fri Jun 25 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the Biloxi River Near Lyman. * Until just after midnight tonight. * At 6:45 PM CDT Friday the stage was 12.1 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring. * Forecast...The river is expected to fall below flood stage this evening. * Impact...At 12.0 feet, River Road near Three Rivers Road bridge will begin to flood. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ PG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 25, 3:38 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 3:38 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 338 AM CDT Fri Jun 25 2021 .SYNOPSIS... Radar over the coastal waters has lit up quite a bit over the last hour or so. Satellite showing an impulse (perhaps remnants of an MCS) moving southward down the east side of the Texas upper ridge. The convection that has developed over the coastal waters is actually moving northwest, more matching the low level flow. Areal coverage on the scattered side at this time, but there is lightning with some of it near the mouth of the Mississippi River. The 00z LIX sounding was still in an airmass with precipitable water values near 2 inches, so anyone that gets under one of these is going to get pretty wet pretty quickly. Temperatures at 3 AM CDT were mainly mid 70s to lower 80s with dew points in the mid 70s. && .SHORT TERM (through Sunday night)... Bermuda high appears to be reorienting itself a bit further to the north than what has been the case for the last few days. This is putting the Gulf Coast in more of an easterly flow regime in the mid levels. Models are pretty consistent in bringing an easterly wave or inverted trough westward along the Gulf Coast over the weekend, with the main effects to be noted on Sunday. Before that, today is going to look quite a bit like yesterday, with early morning convection over the Gulf transitioning to land based convection by mid to late morning. Favored areas will be along sea/lake breeze boundaries near coastlines. Once again, instantaneous areal coverage won't be great, but many areas should get in on the wetness at some point during the day. While most areas won't see much more than 0.25 inch, a few "lucky" areas will see an inch or more. Once again, temperature forecast will get a bit tricky depending on timing of precipitation at any one spot. High temperatures have been running quite a bit above forecast guidance (3-5F). Have trended blended values up a couple of degrees today and tomorrow, realizing that we'll probably see a bust or two where late morning convection occurs. Most convective activity should die off by sunset. If there is going to be a day when thunderstorms are a little less favored, it'll be Saturday, ahead of the easterly wave. Even then, still looking at scattered areal coverage at any one time, at a minimum. Overall, most areas will get rained on at least once each day, but certainly not all day rains at any location. For Saturday and Sunday, continued to trend temperatures toward the upper end of forecast guidance on high temperatures. Blends are certainly running a little higher than some of the operational guidance on highs, and will trend toward, and perhaps a degree or so above those blended numbers. 35 && .LONG TERM (Monday and beyond)... Little change in thinking from the previous forecast concerning the development of a more classic Summer pattern for the early to middle portion of next week. In the mid and upper levels, a weak ridge axis will begin to build over the area from the east on Monday and should be firmly entrenched across the Gulf South by the middle of the week. In the low levels, a broad ridge extending from the western Atlantic into the eastern Gulf will keep a prevailing southeasterly flow off the Gulf of Mexico in place. Precipitable water values will decline from the high readings seen over the weekend with the passing inverted trough axis and increase in ridging and weak subsidence aloft, but the values will remain higher than seasonal averages at close to 2 inches each day. This increased atmospheric moisture will combine with ample instability to produce diurnally induced convective activity each day. The convection will follow a similar pattern as the main driving low level mechanism will be the seabreeze cycle. Thunderstorm activity will initially develop over the nearshore waters early in the morning on a landbreeze boundary and then begin to move inland as a seabreeze forms during the day. Thus, higher POP will be found along the coast in the morning hours and this higher POP will then transition inland by the afternoon as a more stable airmass advects into the more coastal portions of the CWA. Other localized lake breeze boundaries and pre-existing outflow boundaries will also serve as a focus for additional convective activity through the afternoon and early evening hours. Although the threat of any strong to severe thunderstorms will be fairly low each day, an isolated damaging wind event cannot be ruled out given the steep low level lapse rates, mid-level pool of drier air, and DCAPE values of 600 to 800 J/KG each afternoon. Temperatures should be near average through the period with highs near 90 and lows in the 70s. PG && .AVIATION (12Z TAF package)... A stratus deck has shown signs of developing, and is expected to impact most terminals until about 14z this morning. A mix of IFR and MVFR restrictions is forecast at all of the terminals, but the lowest ceilings are expected at KMCB, KBTR, KHDC, and KASD. As noted above, there are already SHRA/TSRA over the Gulf, and several terminals are likely to have impacts nearby or at the terminals. Primary terminals to be affected will be KGPT and KHUM, but certainly cannot rule out the New Orleans terminals and KHDC. After 14z, increased thermal mixing will quickly break up the elevated inversion in place. Ceilings should improve from between 1500 and 2500 feet from 14 to 16z to over 3500 feet during the afternoon hours. There will also be another risk of scattered convective activity during the afternoon, and VCTS wording will likely be in place at all of the terminals to reflect this risk. The convection should quickly dissipate after 00z, with a return to prevailing VFR conditions at all of the terminals through the remainder of the evening hours. Likely to be another round of low stratus in the 06z-12z window Saturday morning. PG/35 && .MARINE... A typical summer pattern with a ridge of high pressure centered from the Mid Atlantic region and adjacent Atlantic Ocean to the southeast U.S. and northeast Gulf of Mexico will maintain light to moderate southeast winds through the weekend and early next week with wind speeds mostly alternating between 5-10 knots and 10-15 knots. The main marine concern over the next several days will continue to be the threat of thunderstorms. Am not really anticipating any wind- related headlines over the coastal waters through the weekend, although it might be borderline around 15 knots over the southwestern open waters for a good bit of the weekend. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 91 71 89 71 / 60 10 50 0 BTR 92 73 91 73 / 70 20 70 10 ASD 90 73 89 73 / 60 10 70 20 MSY 91 77 91 77 / 60 20 70 20 GPT 88 75 88 75 / 70 10 60 20 PQL 88 73 88 73 / 60 20 60 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:15 PM CDT | Areal Flood Advisory | LIX | Pearl River | 2 hr |
| Jun 25, 3:32 PM CDT | Areal Flood Advisory | LIX | Amite | 72 min |
| Jun 25, 3:45 PM CDT | Areal Flood Advisory | LIX | Wilkinson | 2 hr |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.